Hilden, Hugh Michael and Montesinos Amilibia, José María and Thickstun, Thomas L. (1976) Closed oriented 3-manifolds as 3-fold branched coverings of S 3 of special type. Pacific Journal of Mathematics, 65 (1). pp. 65-76. ISSN 0030-8730
Restricted to Repository staff only until 31 December 2020.
Official URL: http://projecteuclid.org/pjm
The first author [Amer. J. Math. 98 (1976), no. 4, 989–992] and the second author [Quart. J. Math. Oxford Ser. (2) 27 (1976), no. 105, 85–94] have shown that any closed orientable 3-manifold M is a 3-fold cover of S3 branched over a knot. In the present paper it is proved that matters may be arranged so that the curve in M which covers the branch set in S3 bounds a disc in M.
|Uncontrolled Keywords:||Topology of general 3-manifolds|
|Subjects:||Sciences > Mathematics > Topology|
J. W. Alexander, Note on Rίemann spaces, Bull. Amer. Math. Soc, 26 (1920), 370-372.
R. H. Fox, Covering spaces with singularities, Algebraic Geometry and Topology, A symposium in honor of S. Lefschetz, Princeton, 1957.
R. H. Fox, A quick trip through knot theory, Topology of 3-manifolds and related topics, Englewood Cliffs, N. J. (1962), 120-167.
H. M. Hilden, Every closed orientable 3-manίfold is a S-fold branched covering space of S3, Bull. Amer. Math. Soc. 80 (1974), 1243-44.
H. M. Hilden, Three-fold branched coverings of S3, to appear in Amer. J. math.
J. M. Montesinos, A representation of closed orientable 3-manifolds as S-fold branched coverings of S3, Bull. Amer. Math. Soc, 80 (1964), 845-846.
J. M. Montesinos, Three manifolds as 3-fold branched covers of S3, to appear.
J. M. Montesinos,, Una nota a un teorema de Alexander, Revista Mat. Hisp.-Amer. 4° series 32 (1972), 167-187.
L. P. Neuwirth, Knot groups, Annals of Math. Studies, No. 56, Princeton University Press.
|Deposited On:||29 Nov 2012 11:26|
|Last Modified:||29 Nov 2012 11:26|
Repository Staff Only: item control page